Texas, 2010

Heat in Texas, June 16, 2010

June 16, 2010 · NWS CRP · 1 event in 1 county or zone

A 1-year-old girl died after being left in a hot car in Kingsville for about 45 minutes. The temperature outside the vehicle was in the low 90s with a heat index value of around 105.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A 1-year-old girl died after being left in a hot car in Kingsville for about 45 minutes. The temperature outside the vehicle was in the low 90s with a heat index value of around 105.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 16, 2:57 PM CST, 48 minutes earlier.

Area forecast discussion, Jun 16, 2:57 PM CST, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
357 PM CDT WED JUN 16 2010

.DISCUSSION...AN MCS DEVELOPED ACROSS NORTHERN MEXICO AND IS
MOVING NORTH AT ABOUT 35 KNOTS. IT APPEARS NOW THAT THIS WILL MAKE
IT INTO SOUTH TEXAS IN THE NEXT HOUR OR TWO AND THEN MOVE THROUGH
THE REST OF THE CWA BY THIS EVENING. BUMPED UP POPS TO LIKELY
ACROSS THE SOUTH FOR THE REST OF THIS AFTERNOON AND CHANCE
ELSEWHERE THROUGH MIDNIGHT. LOWERED OVERNIGHT LOWS A FEW DEGREES
DUE TO THE RAINFALL EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 216 PM CDT WED JUN 16 2010/

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SCATTERED SHOWERS
HAVE DEVELOPED AS EXPECTED THIS AFTERNOON ACROSS THE INLAND AREAS.
MOST OF THIS ACTIVITY WILL DIMINISH BY SUNSET BUT A RATHER
DISORGANIZED MCS MOVING NORTHWARD FROM MEXICO BEARS WATCHING THIS
EVENING. THERE IS A CHANCE THAT THE SOUTHWEST PORTION OF THE CWA
MAY BE AFFECTED BY ITS REMNANTS WITH AT LEAST SOME CLOUDINESS AND
A SLIGHT CHANCE OF RAIN. RAIN CHANCES WILL DECREASE TOMORROW AS AN
UPPER RIDGE BEGINS TO BUILD IN ACROSS THE WESTERN GULF STATES. MID
LEVEL WARMING WILL LEAD TO AT LEAST A WEAK CAP...LIMITING THE
DEVELOPMENT OF SHOWERS ON THURSDAY. ONLY ISOLATED SHOWERS ARE
EXPECTED WEST OF HWY 77 ACROSS THE BRUSH COUNTRY. WENT WITH A
PERSISTENCE FORECAST FOR TEMPERATURES AND EXPECT HEAT INDICES OF
105 TO 109 THURSDAY AFTERNOON ACROSS THE SOUTHERN CWA.

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...A BROAD SUBTROPICAL RDG AXIS
WL REMAIN IN CONTROL OF OUR WX THROUGH THE FCST PD.  THE RDG AXIS IS
EXPECTED TO SLOWLY MOVE NWD NEXT WEEK AND ALLOW A DEEPER EASTERLY
FLOW TO DEVELOP BY TUE AND WED.  A STRONG MID LVL CAP IN THE 11-13
DEGREE CELSIUS RANGE WL COOL TO AROUND 10 DEGREES BY TUE AND WED AS
A RESULT OF THIS EASTERLY FLOW.  HOWEVER...THE MOISTURE PROFILE WL
STILL REMAIN QUITE ANEMIC THROUGH MOST OF THE FCST PD EVEN WITH THE
WEAKER CAP BY MIDWEEK.  PWS ARE EXPECTED TO REMAIN GENERALLY 1.5
INCHES OR LESS.  SO OTHER THAN A FEW SHORT-LIVED ROGUE SHOWERS...
MOST OF THE CWA WL REMAIN DRY THROUGH MIDWEEK.  THE TEMPERATURES WL
REMAIN SVRL DEGS ABV NORMAL THROUGH THE FCST PD.  THE GUIDANCE TEMPS
ARE HARD TO BEAT AND STAYED WITHIN 1-2 DEGS OF THESE VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  92  78  93  77  /  40  10  10  10  10
VICTORIA          75  93  76  94  76  /  40  10  10  10  10
LAREDO            77 101  80 103  80  /  40  10  10  10  10
ALICE             75  94  77  95  76  /  40  20  10  10  10
ROCKPORT          81  92  81  92  81  /  40  10  10  10  10
COTULLA           74  96  74  98  75  /  30  10  10  10  10
KINGSVILLE        76  97  80  97  77  /  40  20  10  10  10
NAVY CORPUS       80  88  81  90  80  /  40  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MLG/AK...DISCUSSION
Hazardous weather outlook, Jun 16, 4:22 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 AM CDT WED JUN 16 2010

TXZ229>234-239>247-171030-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
522 AM CDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RANGE FROM 105 TO 109 DEGREES THIS
AFTERNOON SOUTH OF HIGHWAY 44. IN ADDITION...ISOLATED
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE INLAND COASTAL
PLAINS THIS AFTERNOON. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE ANTICIPATED FOR THE AFTERNOON HOURS
THURSDAY OVER PORTIONS OF SOUTH TEXAS. MAXIMUM HEAT INDEX VALUES
WILL RANGE FROM 105 TO 109 DEGREES EACH AFTERNOON...AND MAY REACH
110 DEGREES AT SOME LOCATIONS...PRIMARILY SOUTH OF A LINE FROM
ROCKPORT TO ENCINAL. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TM/WC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Kleberg

When
June 16, 3:45 PM CST
Where
Kleberg forecast zone
Injuries
0 direct, 1 indirect
Reported by
Newspaper
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225718.